I had a RS surgery to get rid of my 13 mm AN, 6 months ago. Right after the surgery, I got severe headache after taping down steroid. It was like nerve pain on all over my face and scalp, except back of my head. I'm not a doctor but I thought it is due to increased brain pressure with steroid stopped, and rehap doctor prescriped Nortriptyline to control the pain, and surgeon suggested high dosage of NSAID. I took both, and headache was gone after a few weeks. Probaboy caffein helped.
I came back to my work, and it was fine for 1~2 months. I had a buisiness travel and couldn't sleep due to too much work and jet lag. I had a few pints of beers everyday. After the travel I caught a cold and coughing for a week, which eventually triggered the headache. Every coughing I felt pain on back of my head. It was like increasing brain pressure, which was same with the feeling when you cough right after surgery.
Anyway the headache was triggered. It was not like the headache I had during recovery. This was more like muscle pain or squeezing my head, though it is same that I can't stay without medicine. I started taking Advil again because it did work at the first time, and asked rehap doctor and she gave me a prescription for Nortriptyline again. It was March 2019. Also, because coughing really made the pain bad and triggered severe headache, I took all possible medicines to stop the god damn coughing. Coughing was stopped, and the headache didn't get worse, but I still have similar level of headache so far. I have been taking Advil, Tylenol, and Nortriptyline for more than three months but the headcache didn't go away.
rehap doctor now suggests to try Gabapentin, however I doubt about it because my headache is not like nerve pain but something else. The headache get worse after shower with warm/hot water, or when I sit on chair for extended time. When I stand up from sit, I feels very weird feeling that something is pulling down back of my head, and headache get worse.
Regarding the Nortriptyline, I don't think it helped, but its side effect really affect my performance. I'm a physicist with a PhD. I really need concentration during day time, but the Nortriptyline really degrade my performance. I'm like an ADHD patient with lack of concentration, and feel sleepy everyday, so I'm having nap everyday. I always feel fatigue and wake up late in morning, which makes me feel bad for being late to work. I've never had this in my life. One day, I waked up at 6 pm that is 3 hours earlier than other days, and I had my concentration back during work, I thought it might be a good sign that I'm getting improved, but eventually that was because I missed Nortriptyline yesterday. Then I really doubt abouttaking these medicines, and I'm thinking about reling on NSAID or acetaminophen for long term, though it has been three months already.
Does anyone have similar experience? Any advices would be very appreciated.